Alert archive / Ohio / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 48, NWS Northern Indiana

August 11, 2009Paulding County, Van Wert County, Ohio; Allen County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Aug 11, 2009, 4:04 PM EDT for Paulding County, Van Wert County, Ohio; Allen County, Indiana. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 11, 2009, 4:04 PM EDT (20:04 UTC)
Expired
Aug 11, 2009, 4:30 PM EDT
In force
26 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon

Counties Allen County, IN, Paulding County, OH, Van Wert County, OH

The radar

The Northern Indiana radar (KIWX), 92 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2009-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 265 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2009-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
265 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 112004
SVRIWX
INC003-OHC125-161-112030-
/O.NEW.KIWX.SV.W.0048.090811T2004Z-090811T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
404 PM EDT TUE AUG 11 2009

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ALLEN COUNTY IN NORTHEAST INDIANA
  SOUTHWESTERN PAULDING COUNTY IN WEST CENTRAL OHIO
  NORTHWESTERN VAN WERT COUNTY IN WEST CENTRAL OHIO

* UNTIL 430 PM EDT

* AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  NEAR TOWNLEY...OR 9 MILES EAST OF NEW HAVEN...AND MOVING SOUTHEAST
  AT 35 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  CONVOY...
  DIXON...
  TIPTON...
  CAVETT...SCOTT AND HAVILAND...

LAT...LON 4083 8465 4092 8480 4094 8480 4093 8483
      4098 8492 4109 8485 4102 8451
TIME...MOT...LOC 2003Z 294DEG 30KT 4102 8482

$$
1 follow-up statement
000 
WWUS53 KIWX 112026
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
426 PM EDT TUE AUG 11 2009

INC003-OHC125-161-112037-
/O.EXP.KIWX.SV.W.0048.000000T0000Z-090811T2030Z/
ALLEN IN-VAN WERT OH-PAULDING OH-
426 PM EDT TUE AUG 11 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALLEN COUNTY IN
NORTHEAST INDIANA...AND SOUTHWESTERN PAULDING AND NORTHWESTERN VAN
WERT COUNTIES IN WEST CENTRAL OHIO WILL EXPIRE AT 430 PM EDT...

AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4083 8465 4092 8480 4094 8480 4093 8483
      4098 8492 4109 8485 4102 8451
TIME...MOT...LOC 2027Z 294DEG 30KT 4094 8458

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 4:02 PM EDT, 2 minutes earlier.

Area forecast discussion, Aug 11, 4:02 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
402 PM EDT TUE AUG 11 2009

.SHORT TERM...THIS AFTERNOON THROUGH WEDNESDAY NIGHT...

MAIN CONCERN IN SHORT TERM LIES WITH CONVECTION THIS AFTERNOON.
CURVED UPR JET CURRENTLY TRAVERSING REGION WITH LARGE SCALE
SPEED/DIRECTIONAL DIVERGENCE COMBINING WITH LOW LVL CONVERGENCE
ALONG SLOW MOVING FRONTAL BNDRY TO FIRE SCATTERED THUNDERSTORMS
ACROSS CENTRAL/ERN PORTIONS OF THE CWA. HOWEVER...WEAK LOW/MID LEVEL
FLOW IS PRECLUDING SIGNIFICANT STORM ORGANIZATION DESPITE 90+ KT UPR
LEVEL JET STREAK. IN CLOUD 0C AND -20C LEVELS OF 15.4 AND 26.1 KFT
RESPECTIVELY WILL LIMIT LARGE HAIL THREAT BUT WOULD NOT BE SURPRISED
TO SEE SOME SMALL HAIL WITH MOST INTENSE UPDRAFTS AS MLCAPE VALUES
PUSH 2000 J/KG. LACK OF ANY SIGNIFICANT DRY AIR IN MID LEVELS SHOULD
KEEP ANY DAMAGING WIND POTENTIAL WITH COLLAPSING STORMS TO AT BEST
LOW END SEVERE CRITERIA.  BEST POTENTIAL FOR ANY SVR WINDS WILL
REMAIN CONFINED TO SOUTHERN-MOST PORTIONS OF CWA WHERE SLIGHTLY
BETTER MID LEVEL FLOW IS RESULTING IN 0-6 KM SHEAR VALUES AROUND
30-35 KTS WHICH MAY ALLOW FOR SLIGHTLY LONGER-LIVED STORMS.  STILL
NO EXPECTATIONS FOR WIDESPREAD SVR CONVECTION BUT A NICE SOAKING
RAIN WITH GUSTY WINDS LOOKS TO BE IN THE CARDS FOR AT LEAST HALF OF
THE SOUTHEAST CWA SO KEPT SCATTERED WORDING WITH A 50 POP FOR MUCH
OF SE CWA.

RIDGING AT THE SFC AND ALOFT SLIDES IN BEHIND DEPARTING WAVE FOR A
PLEASANT STRETCH OF LATE SUMMER DAYS WITH LOWER HUMIDITY AND LIMITED
CLOUD COVER.  GOING TEMPS LOOK GOOD WITH LOWS TONIGHT GENERALLY IN
THE UPR 50S SAVE FAR SE. COULD SEE SOME PATCHY FOG EARLY WED MORNING
IF RESIDUAL MOISTURE CLEARS OUT A TOUCH SLOWER THAN MODELS INDICATE
WHICH IS CERTAINLY PLAUSIBLE IN AREAS THAT RECEIVE PRECIPITATION
TODAY.  NAM CLOSES OFF H5 LOW TO THE SE OF CWA OVER CEN/SRN OH BUT
ANY SENSIBLE WEATHER IMPACTS SHOULD STAY SE OF US WED/WED NIGHT.

&&

.LONG TERM...THURSDAY MORNING THROUGH EARLY TUESDAY...

RIDGE WILL DOMINATE THE WEATHER THROUGH NEXT MONDAY...THIS WILL
RESULT IN WARMER TEMPERATURES AND INCREASING HUMIDITY. WHILE THE
THREAT OF AFTERNOON CONVECTION WILL GRADUALLY INCREASE THROUGH THE
PERIOD...TIMING AND ACTUAL OCCURRENCE IS TOO UNCERTAIN TO MAKE ANY
CHANGES TO THE GOING SET OF FORECASTS. HAVE OPTED TO KEEP
TEMPERATURES IN THE UPPER 80S TO NEAR 90 WITH OVERNIGHT LOWS IN THE
60S AND 70S.

THAT BEING SAID...DO HAVE CONCERNS THAT THE POSITION OF THE RIDGE
OVER THE SOUTHEAST AND THE APPROACHING TROF WILL ALLOW STEADILY
INCREASING SOUTHWEST FLOW AND ADDITIONAL CONVECTIVE DEVELOPMENT OVER
THE PLAINS AND UPPER MISSISSIPPI RIVER VALLEY. THIS COULD SET THE
STAGE FOR CONVECTIVE DEVELOPMENT OVER THE GREAT LAKES DURING THE
WEEKEND.

WHILE THE ECMWF IS SUGGESTING THAT THERE WILL BE SHOWERS OVER THE
EARLY NEXT WEEK...THE ENSEMBLE OF EXTENDED MODELS DIVERGES
SIGNIFICANTLY WITH THE LATTER PART OF THE FORECAST...AND WHILE WE
HAVE BEEN IN A DRY PATTERN...HAVE INCORPORATED THE HPC GUIDANCE IN
THE LAST DAY OF THE EXTENDED. INTRODUCING CHANCE PRECIPITATION FOR
EARLY TUESDAY.

&&

.AVIATION...DISCUSSION FOR 18Z TAFS...

PREDOMINATELY VFR CONDS AT KSBN AS SKIES CLEAR BEHIND PASSING WAVE
THIS AFTERNOON. SCATTERED THUNDERSTORMS MOVING SOUTH TOWARD KFWA
NECESSITATE INCLUSION OF VCTS GP THIS AFTERNOON BUT EXPECT CIGS TO
STAY VFR UNLESS TAF SITE FALLS DIRECTLY BENEATH ONE OF THE
SCATTERED STORMS. CONCERN FOR FOG WED MORNING WITH GOOD RAD
COOLING AND RELATIVELY LIGHT WINDS AND WILL LIKELY NEED MENTION IN
SUBSEQUENT TAF ISSUANCES...ESPECIALLY IF KFWA SEES RAINFALL TODAY.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...SIMPSON
LONG TERM...LEWIS
AVIATION...SIMPSON
Hazardous weather outlook, Aug 11, 4:53 AM EDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
453 AM EDT TUE AUG 11 2009

LMZ043-046-120900-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
453 AM EDT TUE AUG 11 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TODAY. THE STORMS ARE NOT
EXPECTED TO BECOME SEVERE. HOWEVER...WIND GUSTS TO 40 KNOTS COULD
BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-120900-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
453 AM EDT TUE AUG 11 2009 /353 AM CDT TUE AUG 11 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY. THE STRONGER STORMS MAY
PRODUCE STRONG WINDS AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Aug 11, 2:28 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
228 PM EDT TUE AUG 11 2009

INZ007-MIZ080-081-OHZ001-111930-
BRANCH MI-HILLSDALE MI-STEUBEN IN-WILLIAMS OH-
228 PM EDT TUE AUG 11 2009

AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FREMONT...OR 11 MILES NORTHEAST OF ANGOLA...
MOVING EAST AT 20 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  MONTPELIER AND PIONEER...
  CLEAR LAKE AND MONTGOMERY...
  YORK...
  CAMDEN...
  NETTLE LAKE...
  LAKE SENECA...

THIS INCLUDES INTERSTATE 80 90 IN OHIO BETWEEN MILE MARKERS 5 AND 14.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4175 8442 4154 8457 4174 8495 4182 8486
TIME...MOT...LOC 1829Z 292DEG 16KT 4176 8486
Special weather statement, Aug 11, 2:51 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
251 PM EDT TUE AUG 11 2009

INZ015>017-024-111945-
FULTON IN-KOSCIUSKO IN-WABASH IN-WHITLEY IN-
251 PM EDT TUE AUG 11 2009

AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF NORTH MANCHESTER...OR 10
MILES SOUTHWEST OF WINONA LAKE...MOVING SOUTHEAST AT 15 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  NORTH MANCHESTER...
  DISKO...
  PACKERTON...
  SIDNEY...
  LAKETON...
  LIBERTY MILLS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4099 8595 4101 8595 4101 8600 4101 8603
      4114 8599 4118 8586 4107 8563 4093 8567
TIME...MOT...LOC 1851Z 302DEG 15KT 4110 8591
Special weather statement, Aug 11, 3:13 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
313 PM EDT TUE AUG 11 2009

INZ008-009-017-018-111945-
ALLEN IN-DE KALB IN-NOBLE IN-WHITLEY IN-
313 PM EDT TUE AUG 11 2009

AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HUNTERTOWN...OR 10 MILES SOUTHWEST OF
GARRETT...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  FORT WAYNE...
  NEW HAVEN...
  GRABILL...
  WALLEN...
  LEO-CEDARVILLE...
  CUBA AND HARLAN...

THIS INCLUDES INTERSTATE 469 BETWEEN MILE MARKERS 14 AND 30.

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 105 AND
123.

BRIEF HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS AND LOW
LYING AREAS. IF DRIVING...REDUCE YOUR SPEED AND TURN ON YOUR
HEADLIGHTS.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4121 8480 4098 8502 4117 8554 4136 8533
TIME...MOT...LOC 1912Z 303DEG 19KT 4122 8521
Special weather statement, Aug 11, 3:26 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
326 PM EDT TUE AUG 11 2009

INZ017-018-025-112000-
ALLEN IN-HUNTINGTON IN-WHITLEY IN-
326 PM EDT TUE AUG 11 2009

AT 323 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG LINE OF THUNDERSTORMS NEAR WHITLEY COUNTY...OR 7 MILES
SOUTHWEST OF COLUMBIA CITY...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  WASHINGTON CENTER...PEABODY AND LUTHER...
  LAUD...GOBLESVILLE AND RABER...
  DUNFEE...ROANOKE...
  ABOITE...MAHON AND ROLLING HILLS...

THIS INCLUDES INTERSTATE 469 BETWEEN MILE MARKERS 0 AND 12.

THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 95 AND
104.

VERY HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADWAYS AND OTHER
LOW LYING AREAS. DRIVE WITH EXTRA CAUTION...REDUCE YOUR SPEED AND
TURN ON YOUR VEHICLES HEADLIGHTS.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4101 8564 4107 8563 4117 8554 4098 8502
      4094 8505 4093 8564
TIME...MOT...LOC 1925Z 300DEG 19KT 4107 8555
Local storm report, Aug 11, 3:44 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
344 PM EDT TUE AUG 11 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0340 PM     HAIL             FORT WAYNE              41.08N  85.13W
08/11/2009  E0.25 INCH       ALLEN              IN   TRAINED SPOTTER

            ESTIMATED WINDS TO 45 MPH

&&

EVENT NUMBER IWX0900028

NG
Special weather statement, Aug 11, 3:51 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
351 PM EDT TUE AUG 11 2009

INZ018-027-OHZ015-024-112015-
ADAMS IN-ALLEN IN-PAULDING OH-VAN WERT OH-
351 PM EDT TUE AUG 11 2009

AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORM NEAR NEW HAVEN...MOVING SOUTHEAST AT 25
MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  WOODBURN...
  MONROEVILLE...PAYNE AND CONVOY...
  MAPLES...ZULU AND TILLMAN...
  TOWNLEY AND EDGERTON...
  MCGILL...DIXON AND TIPTON...

WIND GUSTS TO 45 MPH HAVE BEEN REPORTED EAST OF FORT WAYNE. GUSTY
WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS
TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

VERY HEAVY RAIN WILL CAUSE RAPID PONDING OF WATER ON ROADWAYS AND
LOW LYING AREAS. USE EXTRA CAUTION AND REDUCE SPEEDS WHEN HEAVY
RAINFALL IS ENCOUNTERED.

LAT...LON 4105 8461 4086 8473 4103 8518 4119 8507
TIME...MOT...LOC 1948Z 295DEG 21KT 4107 8501

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 2:28 PM EDTSpecial Weather StatementIWXWilliams62 min
Aug 11, 4:22 PM EDTAreal Flood AdvisoryIWXPaulding, Putnam, Van Wert3 hr
Aug 11, 4:52 PM EDTSpecial Weather StatementIWXAllen53 min
Aug 11, 12:22 PM EDTSpecial Weather StatementIWXLaGrange38 min
Aug 11, 12:53 PM EDTSpecial Weather StatementIWXLaGrange, Noble52 min
Aug 11, 1:31 PM EDTSpecial Weather StatementIWXDeKalb29 min
Aug 11, 1:49 PM EDTSpecial Weather StatementIWXNoble41 min
Aug 11, 2:13 PM EDTSpecial Weather StatementIWXFulton62 min
Aug 11, 2:17 PM EDTSpecial Weather StatementIWXNoble28 min
Aug 11, 2:27 PM EDTSpecial Weather StatementIWXKosciusko63 min
Aug 11, 2:51 PM EDTSpecial Weather StatementIWXKosciusko54 min
Aug 11, 3:03 PM EDTSevere Thunderstorm WarningIWXKosciusko, Wabash31 min
Aug 11, 3:13 PM EDTSpecial Weather StatementIWXAllen32 min
Aug 11, 3:25 PM EDTAreal Flood AdvisoryIWXAllen, Huntington, Whitley95 min
Aug 11, 3:26 PM EDTSpecial Weather StatementIWXWhitley34 min
Aug 11, 3:51 PM EDTSpecial Weather StatementIWXAllen24 min
Aug 11, 4:13 PM EDTSpecial Weather StatementIWXKosciusko47 min
Aug 11, 4:14 PM EDTAreal Flood AdvisoryIWXKosciusko91 min
Aug 11, 4:47 PM EDTSpecial Weather StatementIWXCass58 min
Aug 11, 4:49 PM EDTSpecial Weather StatementIWXAdams56 min
Aug 11, 5:12 PM EDTAreal Flood AdvisoryIWXCass93 min
Aug 11, 5:18 PM EDTLakeshore Flood StatementIWX4 hr
Aug 11, 5:49 PM EDTSpecial Weather StatementIWXBlackford56 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2009Severe Thunderstorm Warnings in Indiana, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.